Alert archive / Alabama / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 110, NWS Mobile, AL

June 4, 2023Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 4, 2023, 3:44 PM CDT for Mobile County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2023, 3:44 PM CDT (20:44 UTC)
Expired
Jun 4, 2023, 4:19 PM CDT
In force
35 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Mobile County, AL

The radar

The Mobile radar (KMOB), 33 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2023-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2023-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

176 
WUUS54 KMOB 042044
SVRMOB
ALC097-042130-
/O.NEW.KMOB.SV.W.0110.230604T2044Z-230604T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
344 PM CDT Sun Jun 4 2023

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southwestern Mobile County in southwestern Alabama...

* Until 430 PM CDT.

* At 343 PM CDT, a severe thunderstorm was located near Grand Bay,
  and is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Grand Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3038 8841 3038 8840 3039 8840 3050 8839
      3049 8826 3035 8828 3035 8839
TIME...MOT...LOC 2043Z 032DEG 4KT 3043 8835 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RD
2 follow-up statements
914 
WWUS54 KMOB 042109
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
409 PM CDT Sun Jun 4 2023

ALC097-042130-
/O.CON.KMOB.SV.W.0110.000000T0000Z-230604T2130Z/
Mobile AL-
409 PM CDT Sun Jun 4 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN MOBILE COUNTY...

At 407 PM CDT, a severe thunderstorm was located 5 miles south of
Grand Bay, moving southwest at 5 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southwestern Mobile County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3037 8840 3038 8841 3038 8840 3040 8840
      3048 8839 3046 8826 3035 8828 3035 8839
TIME...MOT...LOC 2107Z 026DEG 5KT 3040 8835 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RD
731 
WWUS54 KMOB 042119
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
419 PM CDT Sun Jun 4 2023

ALC097-042128-
/O.CAN.KMOB.SV.W.0110.000000T0000Z-230604T2130Z/
Mobile AL-
419 PM CDT Sun Jun 4 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MOBILE COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled.

LAT...LON 3037 8840 3038 8841 3038 8840 3040 8840
      3048 8839 3046 8826 3035 8828 3035 8839
TIME...MOT...LOC 2115Z 032DEG 4KT 3039 8836 

$$

RD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:03 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 4, 1:03 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
103 PM CDT Sun Jun 4 2023

...New AVIATION, NEAR TERM...

.AVIATION...
(18Z TAFS)
Issued at 103 PM CDT Sun Jun 4 2023

VFR conditions continue through Monday. Isolated to low-end scattered
showers and storms remain possible this afternoon into early
evening, mainly in association with the seabreeze. Temporary
reductions in ceilings and visibility can be expected with any
storm. Another round of diurnal showers and storms can be expected
on Monday with the greatest coverage generally occurring over the
western half of the area. Winds remain around 5-10 knots today
and become light and variable overnight. /14

&&

.NEAR TERM...
(Now through Monday)
Issued at 1232 PM CDT Sun Jun 4 2023

The forecast remains on track this afternoon with showers and
storms beginning to develop especially near the coast and in areas
where convective temperatures have been reached. This activity is
expected to continue through the afternoon and into the early
evening hours before tapering off overnight. Weak northeasterly
flow in the upper levels has resulted in these storms moving in a
general northeast to southwest direction. Current mesoscale
analysis indicates DCAPE values between 900-1200 J/Kg with ample
instability across the area. If a stronger updraft is able to
develop, could see some gusty winds and lightning associated with
it. Otherwise, temperatures are on track to top out in the lower
to middle 90s inland with upper 80s near the immediate coast. /14

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      67  87  66  88  68  90  69  90 /  10  50  20  40  10  40  20  40
Pensacola   71  85  70  87  71  88  73  88 /  20  30  10  30  10  30  20  50
Destin      71  85  72  86  73  86  74  87 /  20  20  10  20  10  20  20  40
Evergreen   63  90  64  90  65  91  66  91 /  20  30  10  40  20  40  20  50
Waynesboro  66  90  66  88  66  89  66  90 /  10  50  20  50  20  40  20  40
Camden      64  88  65  89  65  89  66  90 /  20  30  20  40  20  30  20  40
Crestview   64  91  65  91  66  92  68  92 /  20  20   0  40  10  40  20  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 4, 1:39 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
139 PM CDT Sun Jun 4 2023

FLZ204-206-041930-
Okaloosa Coastal FL-Santa Rosa Coastal FL-
139 PM CDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of southwestern
Okaloosa and southeastern Santa Rosa Counties through 230 PM CDT...

At 138 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles west of Mary Esther, moving southwest at
20 mph.

HAZARD...Winds of 30 to 35 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mary Esther, Navarre and Navarre Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3039 8686 3041 8667 3041 8682 3040 8695
      3045 8685 3044 8682 3045 8680 3045 8674
      3047 8671 3041 8665 3040 8666 3037 8692
TIME...MOT...LOC 1838Z 044DEG 17KT 3043 8673

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Jun 4, 2:22 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
222 PM CDT Sun Jun 4 2023

ALZ264-266-042015-
Baldwin Coastal AL-Baldwin Central AL-
222 PM CDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of south central
Baldwin County through 315 PM CDT...

At 222 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Foley, moving west at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Foley, Orange Beach, Magnolia Springs, Bon Secour and Elberta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3025 8780 3026 8777 3030 8773 3029 8775
      3036 8783 3042 8782 3038 8785 3042 8788
      3044 8758 3032 8754 3031 8754 3031 8758
      3035 8757 3033 8759 3036 8760 3032 8759
      3030 8762 3030 8753 3027 8758 3023 8780
TIME...MOT...LOC 1922Z 069DEG 7KT 3036 8765

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

RD

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 2:22 PM CDTSpecial Weather StatementMOBBaldwin53 min
Jun 4, 2:55 PM CDTSpecial Marine WarningMOB65 min
Jun 4, 3:49 PM CDTSpecial Marine WarningMOB43 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.